Medline ® Abstract for Reference 110
of 'Pulmonary toxicity associated with antineoplastic therapy: Molecularly targeted agents'
Characterisation of the lung toxicity of the cell cycle inhibitor temsirolimus.
Duran I, Siu LL, Oza AM, Chung TB, Sturgeon J, Townsley CA, Pond GR, Seymour L, Niroumand M
Eur J Cancer. 2006;42(12):1875. Epub 2006 Jun 27.
The aims of this study were reviewing our experience regarding the pulmonary toxicity of the mammalian target of rapamycin (mTOR) inhibitor temsirolimus, discussing potential pathogenic mechanisms and proposing management strategies. Medical records and radiological reports of 22 patients treated with weekly doses of temsirolimus 25 mg were reviewed. Eight (36%) out of 22 patients developed pulmonary abnormalities compatible with drug-induced pneumonitis. Half were asymptomatic and in those with symptoms, dyspnea and dry cough were the most common. Radiologically two different patterns, ground glass opacities and lung parenchymal consolidation, were described. The management of this toxicity was variable, ranging from no intervention to discontinuation of the drug. In our experience temsirolimus may cause drug-induced pneumonitis at a higher incidence than that previously reported. The presentation and its severity are variable. The risk of developing this toxicity may be increased among subjects with abnormal pre-treatment pulmonary functions or history of lung disease.
Department of Medical Oncology and Haematology, University Health Network, Princess Margaret Hospital, 610 University Avenue, Suite 5-718, Toronto, Ont., Canada M5G 2M9.